Alert archive / Ohio / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 165, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 11, 2009, 5:12 PM EDT for Delaware County, Logan County, Union County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2009, 5:12 PM EDT (21:12 UTC)
- Expired
- Jul 11, 2009, 6:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Delaware County, OH, Logan County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 912 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:47 PM EDT, 25 minutes earlier.
Area forecast discussion, Jul 11, 4:47 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 447 PM EDT SAT JUL 11 2009 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL END TONIGHT AS A COLD FRONT MOVES OFF TO THE EAST. HIGH PRESSURE AND DRY AIR WILL BUILD IN BEHIND THE FRONT FOR SUNDAY AND MONDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SEVERE WEATHER IS OCCURRING IN SOUTHEAST COUNTIES WITH GATE TO GATE VELOCITY SIGNATURES REQUIRING TORNADO WARNINGS. ACTIVITY WILL DIMINISH THIS EVENING AS A COLD FRONT MOVES THROUGH. SPLIT DIFFERENCE IN TEMP GUIDANCE BETWEEN COOLER MAV AND WARMER MET. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... HIGH PRESSURE WILL PUSH ALL PRECIPITATION OUT OF THE AREA BY SUNDAY MORNING...LEAVING MOSTLY SUNNY SKIES. THE DRY CONDITIONS WILL CONTINUE SUNDAY NIGHT AS THE HIGH RIDES A NORTHWEST UPPER FLOW. TEMPERATURES WILL TOP OUT IN THE LOW TO MID 80S. STAYED CLOSER TO MAV GUIDANCE. && .LONG TERM /MONDAY THROUGH SATURDAY/... NUMERICAL MODEL SOLN/S ARE GENERALLY SIMILAR FOR THE LONG TERM PERIOD THRU NEXT WEEK. UPPER LEVEL FLOW WILL BEGIN THE WEEK CHARACTERIZED BY NORTHWESTERLY FLOW...WITH A SFC FRONTAL BOUNDARY TO OUR SOUTH ACRS THE TN VLY. SFC HIGH PRESSURE WILL BUILD INTO OH VLY/GREAT LAKES...PROVIDING DRY WX FOR BOTH MONDAY AND TUESDAY. MID/UPR LEVEL FLOW FLATTENS AND BECOMES MORE ZONAL WITH A S/W RIDING THROUGH THE GREAT LAKES AT MID WEEK. WL SPREAD A CHC OF THUNDERSTORMS INTO THE AREA LATE TUESDAY NIGHT AHEAD OF AN APPROACHING WARM FRONT. WL SEE A CONTD CHANCE OF CONVECTION WED/WED NIGHT WITH THE APPROACH AND PASSAGE OF A COLD FRONT. MID/UPR LEVEL FLOW TRANSITIONS MORE NORTHWESTERLY IN THE WAKE OF THE AFOREMENTIONED S/W ON THURSDAY. WL TREND FCST DRY WITH SFC HIGH PRESSURE BUILDING IN. UNCERTAINTY CREEPS INTO THE FCST LATE NEXT WEEK DUE TO AN EMBEDDED S/W AND TROF DEVELOPING OVER THE GREAT LAKES. MOISTURE IS LIMITED AND THEREFORE FOR NOW HAVE JUST INCLUDED A SILENT 20 POP ON SATURDAY. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... OCCASIONAL MVFR TO EVEN APPROACHING IFR VSBYS IN TSTMS. CONVECTION LOOKS TO BE PUSHING THROUGH REGION A LITTLE MORE QUICKLY...WITH FROPA TO BE EVEN SOUTH OF KCVG/KLUK BY 03Z-04Z TIMEFRAME. WITH NOT MUCH WIND EXPECTED BEHIND FRONT AND PLENTY OF SFC MSTR...INCLUDED PERIOD OF POSSIBLE IFR AT KILN/KLUK/KCVG DURING PRE-DAWN HOURS. OTHERWISE...INCLUDED ONLY MVFR AT OTHER LOCATIONS. OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...CONIGLIO SHORT TERM...CONIGLIO LONG TERM...AR AVIATION...JDR
Hazardous weather outlook, Jul 11, 5:01 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 501 AM EDT SAT JUL 11 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-120915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 501 AM EDT SAT JUL 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. NUMEROUS THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT AND MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND CONTAIN LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Jul 11, 1:35 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
135 PM EDT SAT JUL 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM FLASH FLOOD GETTYSBURG 40.12N 84.50W
07/11/2009 DARKE OH LAW ENFORCEMENT
MULTIPLE REPORTS OF STREET FLOODING. PERSON STRANDED IN
VEHICLE IN HIGH WATER IN GETTYSBURG.
&&
NGLocal storm report, Jul 11, 2:35 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
235 PM EDT SAT JUL 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD TROY 40.04N 84.22W
07/11/2009 MIAMI OH LAW ENFORCEMENT
NUMEROUS ROADS WITH VERY HIGH WATER. MAINLY IN TROY...BUT
ALSO NEAR COVINGTON.
&&
JDRLocal storm report, Jul 11, 4:29 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
429 PM EDT SAT JUL 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TORNADO BUCHANAN 39.15N 83.12W
07/11/2009 PIKE OH LAW ENFORCEMENT
POSSIBLE TORNADO WITH TREES DOWN AND HOUSE TRAILERS
DESTROYED.
&&
GALLAGHERLocal storm report, Jul 11, 4:57 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
457 PM EDT SAT JUL 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TORNADO 10 SSW CHILLICOTHE 39.20N 83.06W
07/11/2009 ROSS OH LAW ENFORCEMENT
POSSIBLE TORNADO NEAR S. R.772 AND VALLEY-SCHAFFER-DENVER
ROAD OR NEAR SUMMITHILL. HOUSES DAMAGED...TREES AND POWER
LINES DOWNED.
&&
SFHThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:52 AM EDT | Areal Flood Advisory | ILN | Darke, Miami | 103 min |
| Jul 11, 12:47 PM EDT | Areal Flood Advisory | ILN | Clark, Greene, Montgomery | 3 hr |
| Jul 11, 1:23 PM EDT | Flash Flood Warning | ILN | Darke, Miami | 2 hr |
| Jul 11, 1:38 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Miami | 3 hr |
| Jul 11, 2:30 PM EDT | Areal Flood Advisory | ILN | Fayette, Franklin, Madison, Pickaway | 3 hr |
| Jul 11, 3:48 PM EDT | Tornado Warning | ILN | Pike, Ross | 27 min |
| Jul 11, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 48 min |
| Jul 11, 4:03 PM EDT | Tornado Warning | ILN | Pike | 42 min |
| Jul 11, 4:22 PM EDT | Tornado Warning | ILN | Pike, Scioto | 23 min |
| Jul 11, 4:40 PM EDT | Tornado Warning | ILN | Scioto | 35 min |
| Jul 11, 5:00 PM EDT | Areal Flood Advisory | ILN | Pike, Scioto | 3 hr |
| Jul 11, 5:24 PM EDT | Flash Flood Warning | ILN | Scioto | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.